Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 403, NWS Jackson, MS

November 28, 2016Adams County, Mississippi; Concordia Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Nov 28, 2016, 4:37 PM CST for Adams County, Mississippi; Concordia Parish, Louisiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 28, 2016, 4:37 PM CST (22:37 UTC)
Expired
Nov 28, 2016, 5:30 PM CST
In force
53 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Concordia Parish, LA, Adams County, MS

The radar

The Ft Polk radar (KPOE), 133 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 28, 2:49 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 291 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
291 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

097 
WUUS54 KJAN 282237
SVRJAN
LAC029-MSC001-282330-
/O.NEW.KJAN.SV.W.0403.161128T2237Z-161128T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
437 PM CST MON NOV 28 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CONCORDIA PARISH IN NORTHEASTERN LOUISIANA...
  ADAMS COUNTY IN SOUTHWESTERN MISSISSIPPI...

* UNTIL 530 PM CST

* AT 437 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER ACME...OR 10
  MILES SOUTHEAST OF LARTO...MOVING NORTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  SLOCUM AROUND 450 PM CST. 
  DEER PARK AROUND 455 PM CST. 
  SIBLEY AROUND 505 PM CST. 
  KINGSTON AROUND 515 PM CST. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
RIDGECREST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR NORTHEASTERN
LOUISIANA...AND SOUTHWESTERN MISSISSIPPI.

LAT...LON 3138 9178 3140 9178 3175 9136 3175 9134
      3143 9115 3140 9116 3131 9143 3132 9147
      3129 9147 3128 9150 3126 9148 3124 9156
      3118 9168 3120 9170 3120 9173 3124 9181
      3126 9183 3129 9182 3131 9187 3133 9187
TIME...MOT...LOC 2237Z 242DEG 46KT 3125 9180 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$

JM
2 follow-up statements
110 
WWUS54 KJAN 282257
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
457 PM CST MON NOV 28 2016

LAC029-282307-
/O.CAN.KJAN.SV.W.0403.000000T0000Z-161128T2330Z/
CONCORDIA LA-
457 PM CST MON NOV 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CONCORDIA PARISH IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR NORTHEASTERN
LOUISIANA...AND SOUTHWESTERN MISSISSIPPI.

LAT...LON 3144 9151 3153 9152 3154 9144 3157 9141
      3159 9140 3160 9142 3159 9149 3162 9152
      3164 9149 3161 9144 3162 9140 3171 9140
      3175 9136 3175 9134 3144 9115 3140 9116
      3132 9140 3132 9141
TIME...MOT...LOC 2257Z 242DEG 46KT 3137 9154 

$$

MSC001-282330-
/O.CON.KJAN.SV.W.0403.000000T0000Z-161128T2330Z/
ADAMS MS-
457 PM CST MON NOV 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CST
FOR ADAMS COUNTY...

AT 457 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR DEER PARK...OR
12 MILES SOUTHEAST OF MONTEREY...MOVING NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  SIBLEY AROUND 505 PM CST. 
  KINGSTON AROUND 515 PM CST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR NORTHEASTERN
LOUISIANA...AND SOUTHWESTERN MISSISSIPPI.

LAT...LON 3144 9151 3153 9152 3154 9144 3157 9141
      3159 9140 3160 9142 3159 9149 3162 9152
      3164 9149 3161 9144 3162 9140 3171 9140
      3175 9136 3175 9134 3144 9115 3140 9116
      3132 9140 3132 9141
TIME...MOT...LOC 2257Z 242DEG 46KT 3137 9154 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$

JM
489 
WWUS54 KJAN 282320
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
520 PM CST MON NOV 28 2016

MSC001-282330-
/O.EXP.KJAN.SV.W.0403.000000T0000Z-161128T2330Z/
ADAMS MS-
520 PM CST MON NOV 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR ADAMS COUNTY WILL EXPIRE AT
530 PM CST...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR NORTHEASTERN
LOUISIANA...AND SOUTHWESTERN MISSISSIPPI.

LAT...LON 3144 9151 3153 9152 3154 9144 3157 9141
      3159 9140 3160 9142 3159 9149 3162 9152
      3164 9149 3161 9144 3162 9140 3171 9140
      3175 9136 3175 9134 3144 9115 3140 9116
      3132 9140 3132 9141
TIME...MOT...LOC 2320Z 242DEG 46KT 3150 9125 

$$

JM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 28, 3:23 PM CST, 1 hour 14 minutes earlier.

Area forecast discussion, Nov 28, 3:23 PM CST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
323 PM CST Mon Nov 28 2016

...SEVERE STORMS EXPECTED THROUGH THIS EVENING AND AGAIN TUESDAY
NIGHT...

.DISCUSSION...
Tonight through Tuesday:
Tornado Watch 502 has been posted for a large chunk of the CWA
through 03Z. So far, things are playing out largely as anticipated,
with one notable exception. A large area of stratiform rain set up
across the Delta this morning significantly inhibiting
destabilization in that area and areas to the north. As a result,
those areas were largely spared, and we have downgraded them to a
limited threat in our graphics/HWO.

Otherwise, a QLCS has developed and now extends from the I-55
corridor southwestward to along the MS River. Strong winds are
occurring along this line and some wind damage has already been
reported across the Delta. This portion of the line will continue
eastward and be through the Golden Triangle by around 6pm. Though we
cannot rule out a mesovortex developing along this portion of the
line in the northern portion of the CWA, the primary threat in that
portion of the watch will be damaging straight line wind gusts.
Mainly south of I-20, scattered supercells have also developed. This
convection has shown more of a propensity to rotate, and will begin
moving into our portions of central Louisiana and south Mississippi
through the late afternoon and early evening hours. Though some
severe threat will persist into the Pine Belt later this evening,
better forcing and wind shear will be pulling away from the area, so
the threat will be somewhat lower in that area as well.

Wind gusts have been impressive through the day today, with gusts of
40-50 mph across the entire area. Strong gradient wind gusts will
continue ahead of the storms through shortly after sunset given the
strong pressure falls across the area.

We'll see a break in the action overnight with perhaps a few showers
lingering along the I-59 corridor. Late tonight into early tomorrow
morning, high-res models have been offering strong indications of
areas of fog developing. This would be more of an advection fog event
as the front remains stalled across the area and warm and moist
advection continues into a rain-cooled airmass. This fog could become
locally dense, but with much of our attention on this afternoon's
storms, I deferred adding this to the HWO or considering an advisory
until we have a better chance to look at things later this evening.

Rain looks to hold off for the first half of the day Tuesday, though
some warm advection showers or storms may begin to develop across the
southern half of the area by the afternoon as the next shortwave
rounds the upper trough over the center of the country. Though it
won't be as windy as it was today, breezy conditions are expected
again tomorrow as the pressure gradient tightens through the day and
a 20 to 30 kt low level jet remains in place over the area. /DL/

Tuesday night through Sunday:
Another round of severe storms is currently expected Tuesday night
into early Wednesday morning. Persistent strong low level flow will
further moisten and destabilize the atmosphere over the region
heading into Tuesday night. This increase in instability, in addition
to sufficient wind shear, a stalled boundary over the eastern half of
the forecast area, and yet another strong cold front rapidly swinging
into and through the area from the west overnight, will result in
severe storms developing across the region, primarily from 7 PM
Tuesday through 8 AM Wednesday.

Confidence is currently greatest that locations along and east of a
Starkville, to Jackson metro, to Meadville line will experience the
best potential for storms producing damaging wind gusts of 60 mph or
greater, quarter-size hail, and tornadoes.  Thus, I'll maintain the
current "Elevated" area of severe storms over this area.  A
"Limited" threat for severe storms capable of producing damaging
wind gusts and quarter-size hail will exist just west of this line,
excluding a large portion of the Delta region where severe storms
are not expected.  This being said, given said increased levels of
both instability, wind shear, and forcing with this system,
confidence is slowly increasing that a strong tornado can't be ruled
out with this setup.  While I'll hold off this package, parameters
for such tornado potential will continue to be monitored. If
confidence increases further, an upgrade from "Elevated" to
"Significant" may be needed in the HWO for a portion of the eastern
half of the CWA during this time.

Behind the passage of Wednesday morning's front, rain chances and
clouds will exit east into Alabama as high pressure builds into the
region from the west.  This will result in quiet and cool conditions
Thursday into Friday.  Rain chances look to increase through the day
Saturday and into Sunday as another system is currently progged to
shift east northeast off the Texas coast and towards the central
gulf coast. /19/

&&

.AVIATION...
18Z TAF discussion:
Conditions continue to deteriorate across the region ahead of an
approaching storm system. Ceilings range from VFR across the east to
MVFR in the NW portion of the area, and they will continue to fall
into this afternoon as a line of storms moves into the area.
Southerly winds ahead of the storms are quite strong, with several
gusts in the 35 to 40 kt range already observed. These gusts will
continue through the remainder of the afternoon until a broken line
of storms arrives, moving west to east across the area. These storms
could be severe with 50 kt gusts and tornadoes possible. The storms
will move east of the area this evening, with no precipitation
expected overnight. However, fog will likely develop closer to
daybreak Tuesday across South MS, with IFR or LIFR conditions
possible around HBG and possibly MEI. Fog should dissipate by mid-
morning. Later in the day, gusty southerly winds will return, with
gusts to around 20 kt possible. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       55  79  55  64 / 100  26  98  30
Meridian      58  81  58  65 / 100  30 100  76
Vicksburg     53  77  50  63 /  53  25  84  13
Hattiesburg   63  80  63  68 /  90  36 100  80
Natchez       56  75  54  64 /  63  35  89  17
Greenville    50  75  48  60 /  21  15  63  10
Greenwood     52  78  49  61 /  56  17  82  12

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 6 PM CST this evening for MSZ018-019-025>045-
     047>050-053>055-059>062.

     Wind Advisory until 7 PM CST this evening for MSZ046-051-052-
     056>058-063>066-072>074.

LA...Wind Advisory until 6 PM CST this evening for LAZ007>009-015-016-
     023>026.

AR...Wind Advisory until 6 PM CST this evening for ARZ074-075.

&&

DL/19
Hazardous weather outlook, Nov 28, 2:24 PM CST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
224 PM CST MON NOV 28 2016

ARZ074-075-LAZ007-MSZ018-292030-
ASHLEY-CHICOT-MOREHOUSE-BOLIVAR-
224 PM CST MON NOV 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...MOREHOUSE PARISH LOUISIANA AND BOLIVAR COUNTY
MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

MSZ019-025>039-058-062>066-072>074-292030-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
224 PM CST MON NOV 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN PORTIONS OF CENTRAL
MISSISSIPPI AND THE PINE BELT IN SOUTHEAST MISSISSIPPI

.DAY ONE...TONIGHT AND TUESDAY

TORNADOES
THREAT...LIMITED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

NON-THUNDERSTORM WINDS
THREAT...ELEVATED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING
AHEAD OF AN APPROACHING COLD FRONT. DAMAGING WIND GUSTS WILL BE THE
PRIMARY THREAT WITH THESE STORMS, BUT A FEW TORNADOES WILL ALSO BE
POSSIBLE.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE1.GIF)

AHEAD OF THUNDERSTORMS THAT WILL MOVE ACROSS THE AREA DURING THE
AFTERNOON AND EVENING, STRONG WINDS WILL OCCUR ACROSS THE REGION.
SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH ARE
EXPECTED.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE3.GIF)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

ANOTHER ROUND OF SEVERE STORMS IS EXPECTED TUESDAY NIGHT INTO EARLY
WEDNESDAY MORNING...PRIMARILY FROM 7 PM TUESDAY THROUGH 8 AM
WEDNESDAY. THE MAIN HAZARDS DURING THIS TIME WILL BE DAMAGING
WINDS...QUARTER SIZED HAIL...AND TORNADOES.  LOCATIONS WITH THE
GREATEST POTENTIAL FOR SEEING SEVERE STORMS WILL BE ALONG AND EAST
OF A STARKVILLE...TO JACKSON...TO MEADVILLE LINE.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REMAINDER OF
THIS AFTERNOON THROUGH TONIGHT AND AGAIN TUESDAY NIGHT.

LAZ008-009-015-016-023>026-MSZ040>057-059>061-292030-
WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-
CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-JEFFERSON-ADAMS-FRANKLIN MS-
224 PM CST MON NOV 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND CENTRAL AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

TORNADOES
THREAT...ELEVATED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

NON-THUNDERSTORM WINDS
THREAT...ELEVATED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING
AHEAD OF AN APPROACHING COLD FRONT. DAMAGING WIND GUSTS AND
TORNADOES WILL BE POSSIBLE WITH THESE STORMS.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE1.GIF)

AHEAD OF THUNDERSTORMS THAT WILL MOVE ACROSS THE AREA DURING THE
AFTERNOON AND EVENING, STRONG WINDS WILL OCCUR ACROSS THE REGION.
SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH ARE
EXPECTED.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE3.GIF)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

ANOTHER ROUND OF SEVERE STORMS IS EXPECTED TUESDAY NIGHT INTO EARLY
WEDNESDAY MORNING...PRIMARILY FROM 7 PM TUESDAY THROUGH 8 AM
WEDNESDAY. THE MAIN HAZARDS DURING THIS TIME WILL BE DAMAGING
WINDS...QUARTER SIZED HAIL...AND TORNADOES.  LOCATIONS WITH THE
GREATEST POTENTIAL FOR SEEING SEVERE STORMS WILL BE ALONG AND EAST
OF A STARKVILLE...TO JACKSON...TO MEADVILLE LINE.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REMAINDER OF
THIS AFTERNOON THROUGH TONIGHT AND AGAIN TUESDAY NIGHT.

DL/19

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*NON-THUNDERSTORM WINDS*
EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH
 OR GREATER.
SIGNIFICANT...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH.
ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH.
LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.WEATHER.GOV/JAN/SAFE
LATEST WEATHER BRIEFING...
   WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING

TROPICAL PAGE...
   WWW.WEATHER.GOV/JAN/TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

CURRENT WATCHES AND WARNINGS...
   WWW.WEATHER.GOV/JAN/SAFE

LATEST WEATHER BRIEFING...
   WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/ONLINE/
   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Nov 28, 4:12 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
412 PM CST MON NOV 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 PM     TSTM WND DMG     3 WSW EUPORA            33.53N 89.33W
11/28/2016                   WEBSTER            MS   EMERGENCY MNGR

            1 TREE DOWN ON GRADY ROAD AND 1 TREE DOWN ON LEBANON
            ROAD.

&&

TW
Local storm report, Nov 28, 4:15 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
415 PM CST MON NOV 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     TSTM WND DMG     2 ESE BROZVILLE         33.02N 90.09W
11/28/2016                   HOLMES             MS   LAW ENFORCEMENT

            MULTIPLE TREES DOWN ALONG EBENEZER ROAD.

&&

TW
Local storm report, Nov 28, 4:22 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
422 PM CST MON NOV 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     NON-TSTM WND DMG NEW HOPE                33.45N 88.32W
11/28/2016                   LOWNDES            MS   BROADCAST MEDIA

            TREE DOWNED DUE TO GRADIENT WINDS

&&

DL
Local storm report, Nov 28, 4:23 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
423 PM CST MON NOV 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     TSTM WND DMG     3 W RIDGELAND           32.42N 90.18W
11/28/2016                   MADISON            MS   LAW ENFORCEMENT

            PHONE LINE DOWN ALONG GREENSCROSSING.

&&

ENTRE
Local storm report, Nov 28, 4:27 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CST MON NOV 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     NON-TSTM WND DMG COLUMBUS                33.51N 88.40W
11/28/2016                   LOWNDES            MS   BROADCAST MEDIA

            TREE DOWNED BY GRADIENT WINDS, BLOCKING 6TH AVE

&&

DL
Local storm report, Nov 28, 4:31 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
431 PM CST MON NOV 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     NON-TSTM WND DMG 2 S JACKSON             32.29N 90.21W
11/28/2016                   HINDS              MS   BROADCAST MEDIA

            TREE DOWNED ALONG FLORENCE AVE, CAUSING STRUCTURAL DAMAGE

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 2:03 PM CSTSpecial Weather StatementJANGrenada, Humphreys, Leflore, Sunflower, Washington42 min
Nov 28, 2:20 PM CSTSevere Thunderstorm WarningJANCarroll, Holmes, Humphreys, Leflore, Sharkey, Sunflower and 1 more55 min
Nov 28, 2:25 PM CSTSevere Thunderstorm WarningJANClaiborne, Warren65 min
Nov 28, 2:58 PM CSTSevere Thunderstorm WarningJANHinds, Madison, Warren, Yazoo62 min
Nov 28, 3:12 PM CSTSevere Thunderstorm WarningJANAttala, Holmes, Madison, Yazoo63 min
Nov 28, 3:15 PM CSTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw, Holmes, Montgomery45 min
Nov 28, 3:20 PM CSTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson17 min
Nov 28, 3:46 PM CSTSevere Thunderstorm WarningJANAttala, Choctaw, Oktibbeha, Winston44 min
Nov 28, 3:47 PM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds58 min
Nov 28, 3:49 PM CSTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott56 min
Nov 28, 4:23 PM CSTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha52 min
Nov 28, 4:28 PM CSTSevere Thunderstorm WarningJANLeake, Neshoba, Noxubee, Winston47 min
Nov 28, 4:45 PM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Rankin, Simpson60 min
Nov 28, 4:58 PM CSTSevere Thunderstorm WarningJANLowndes47 min
Nov 28, 5:03 PM CSTSevere Thunderstorm WarningJANKemper, Leake, Neshoba, Newton, Noxubee, Scott and 1 more57 min
Nov 28, 5:24 PM CSTTornado WarningJANNoxubee39 min
Nov 28, 5:27 PM CSTSevere Thunderstorm WarningJANRankin, Scott, Simpson, Smith46 min
Nov 28, 5:54 PM CSTSevere Thunderstorm WarningJANKemper, Lauderdale, Neshoba, Newton, Scott51 min
Nov 28, 2:48 PM CSTSevere Thunderstorm WarningJANFranklin, Madison, Richland18 min
Nov 28, 3:15 PM CSTTornado WarningJANCatahoula, Franklin19 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.